MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII

ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Catalog Number 07028024190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The e801 module serial number was (b)(6).Calibration and qc were acceptable.The samples were requested for investigation.
 
Event or Problem Description
The initial reporter questioned the results for 6 patient samples tested for elecsys toxo igm (toxo igm) on a cobas e801 module.Of the data provided, the results for 4 patient samples were discrepant when compared to a competitor chemiluminescent immunoassay (clia) method.Patient id (b)(6) result from the e801 module was 1.28 coi (positive).The result from the competitor instrument was less than 3 ua/ml (negative).Patient id (b)(6) result from the e801 module was 1.13 coi (positive).The result from the competitor instrument was less than 3 ua/ml (negative).Patient id (b)(6) result from the e801 module was 0.86 coi (indeterminate).The result from the competitor instrument was less than 3 ua/ml (negative).Patient id (b)(6) result from the e801 module was 2.76 coi (positive).The result from the competitor instrument was 5 ua/ml (negative).No questionable results were reported outside of the laboratory.
 
Additional Manufacturer Narrative
The patient samples were received for investigation.The patient samples were tested with the elecsys toxo igg assay, the elecsys toxo igg avidity assay, the elecsys toxo igm assay, and the lineblot, recomline toxoplasma igm assay.Patient samples id (b)(6) were found to be negative with the elecsys toxo igg assay.Patient sample id (b)(6) was found to be positive with the elecsys toxo igg assay (1475 iu/ml).Patient sample id (b)(6) was tested with the elecsys toxo igg avidity assay.The result showed a high avidity (89%).Based on the toxo igg avidity result, an acute infection is unlikely and a remote state of infection is suspected for this patient sample.All 4 patient samples were tested with 2 reagent lots of the elecsys toxo igm assay (671949 and 740654).With reagent lot 671949: the customer's toxo igm results were reproduced.The results for all 4 patient samples were positive or indeterminate.With reagent lot 740654: only patient sample id (b)(6) was positive.The other 3 patient samples were negative.All 4 patient samples were tested with the lineblot, recomline toxoplasma igm assay.Patient samples id (b)(6) were found to be negative.Patient sample id (b)(6) was found to be positive.Based on the results of the investigation: patient samples id (b)(6) are considered to be false indeterminate/positive for elecys toxo igm due to a lower specificity of the reagent lot (71293601).Patient sample id (b)(6) contains persisting anti-toxo igm from a previous infection.Internal investigations have confirmed a decreased specificity for this reagent lot (71293601), still performing within the product specifications.The specificity is within the claimed range.The reagent performs within specification.The investigation did not identify a product problem.

Brand Name
ELECSYS TOXO IGM
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17789393
Report Number1823260-2023-03044
Device Sequence Number6455046
Product Code LGD
UDI-Device Identifier04015630940318
UDI-Public04015630940318
Combination Product (Y/N)Y
Initial Reporter CountryCO
PMA/510(K) Number
K162678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number07028024190
Device Lot Number71293601
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer10/12/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale